Alert archive / Texas / River Flood Warnings in 2023

River Flood Warning 21, NWS Corpus Christi, TX

August 22, 2023Nueces County, Texas

NWS Corpus Christi, TX issued this river flood warning at Aug 22, 2023, 3:53 PM CDT for Nueces County, Texas. It took effect at Aug 23, 2023, 12:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Aug 22, 2023, 3:53 PM CDT (20:53 UTC)
In effect from
Aug 23, 2023, 12:00 PM CDT
Expired
Aug 23, 2023, 9:16 AM CDT
In force
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Moderate

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 6 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oso Creek near Corpus Christi (OOST2). The gauge peaked at 13.84 ft at Aug 22, 2023, 10:00 PM CDT.

actionminormoderate510152008/2208/2308/24
Action stage
11 ft
Minor stage
20 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08211520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

036 
WGUS44 KCRP 222053
FLWCRP

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Corpus Christi TX
353 PM CDT Tue Aug 22 2023

...The National Weather Service in Corpus Christi TX has
   issued a Flood Warning for the following river in Texas...

   Oso Creek near Corpus Christi affecting Nueces County.

For the Oso Creek...including Corpus Christi...Moderate flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/crp.

&&


TXC355-230330-
/O.NEW.KCRP.FL.W.0021.230823T1700Z-000000T0000Z/
/OOST2.2.ER.230823T1700Z.230823T2000Z.230824T0900Z.NO/
353 PM CDT Tue Aug 22 2023

...FLOOD WARNING IN EFFECT FROM LATE WEDNESDAY MORNING UNTIL EARLY
   THURSDAY MORNING...

* WHAT...Moderate flooding is forecast.

* WHERE...Oso Creek near Corpus Christi.

* WHEN...From late Wednesday morning until early Thursday morning.

* IMPACTS...At 20.0 feet, moderate lowland flooding occurs from the 
  headwaters near Violet Road, or Farm to Market 24, to Oso Bay. 
  Secondary roads and low bridges near the creek are also flooded.

* ADDITIONAL DETAILS...
  - At 3:15 PM CDT Tuesday the stage was 11.6 feet.
  - Forecast...The river is expected to rise above flood stage
    late Wednesday morning, crest near 20.4 by Wednesday
    afternoon, then fall below flood stage early Thursday
    morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

 Below are the latest river stages and stage forecasts:

              Fld   Observed                Forecasts (4 pm)         
Location      Stg   Stg   Day/Time    Wed   Thu   Fri   Sat   Sun    

Oso Creek
Corpus Christ 20.0  11.6  Tue 3 pm    20.4  18.9  14.4  10.7  8.5    


&&

LAT...LON 2778 9774 2785 9769 2771 9741 2773 9736
      2769 9726 2760 9737


$$
2 follow-up statements
071 
WGUS84 KCRP 230120
FLSCRP

Flood Statement
National Weather Service Corpus Christi TX
820 PM CDT Tue Aug 22 2023

...The Flood Warning continues for the following river in Texas...

   Oso Creek near Corpus Christi affecting Nueces County.

For the Oso Creek...including Corpus Christi...Moderate flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/crp.

&&


TXC355-231630-
/O.EXT.KCRP.FL.W.0021.230823T1900Z-230824T0900Z/
/OOST2.2.ER.230823T2000Z.230823T2200Z.230824T0800Z.NO/
820 PM CDT Tue Aug 22 2023

...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY EARLY AFTERNOON TO
EARLY THURSDAY MORNING...

* WHAT...Moderate flooding is forecast.

* WHERE...Oso Creek near Corpus Christi.

* WHEN...From Wednesday early afternoon to early Thursday morning.

* IMPACTS...At 20.0 feet, moderate lowland flooding occurs from the 
  headwaters near Violet Road, or Farm to Market 24, to Oso Bay. 
  Secondary roads and low bridges near the creek are also flooded.

* ADDITIONAL DETAILS...
  - At 7:15 PM CDT Tuesday, the stage was 13.5 feet.
  - Forecast...The river will rise above flood stage Wednesday
    early afternoon, crest near 20.3 feet Wednesday late
    afternoon through early evening, then drop below flood stage
    early Thursday morning.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

 Below are the latest river stages and stage forecasts:

              Fld   Observed                Forecasts (8 pm)         
Location      Stg   Stg   Day/Time    Wed   Thu   Fri   Sat   Sun    

Oso Creek
Corpus Christ 20.0  13.5  Tue 7 pm    20.3  18.0  14.2  10.4  8.0    


&&

LAT...LON 2778 9774 2785 9769 2771 9741 2773 9736
      2769 9726 2760 9737


$$
394 
WGUS84 KCRP 231416
FLSCRP

Flood Statement
National Weather Service Corpus Christi TX
916 AM CDT Wed Aug 23 2023

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Oso Creek Near Corpus Christi affecting Nueces County.

TXC355-231530-
/O.CAN.KCRP.FL.W.0021.230823T1900Z-230823T1416Z/
/OOST2.2.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
916 AM CDT Wed Aug 23 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Oso Creek Near Corpus Christi.

* ADDITIONAL DETAILS...
  - At 8:15 AM CDT Wednesday the stage was 12.1 feet.
  - Forecast...The creek has crested and fallen to just above
    action stage this morning. The creek is expected to fall
    below action stage later today.
  - http://www.weather.gov/safety/flood

&&

 Below are the latest river stages and stage forecasts:

              Fld   Observed                Forecasts (9 am)         
Location      Stg   Stg   Day/Time    Thu   Fri   Sat   Sun   Mon    

Oso Creek
Corpus Christ 20.0  12.1  Wed 8 am    9.4   8.1   7.1   6.3   5.8    


&&

LAT...LON 2778 9774 2785 9769 2771 9741 2773 9736
      2769 9726 2760 9737


$$

TMT

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Aug 22, 12:32 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Aug 22, 12:32 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1232 PM CDT Tue Aug 22 2023

...New UPDATE...

.UPDATE...
Issued at 1229 PM CDT Tue Aug 22 2023

Coastal flooding is affecting the inland bays at this time. Tide
levels are at 2 feet MSL at the Lexington on Corpus Christi Bay
and up to 1.9 feet MSL at Port Lavaca. Extended the Coastal Flood
Warning for the coastal sections of Kleberg, Nueces, Aransas,
Refugio, San Patricio, and Calhoun Counties until 7 PM.

&&

.UPDATE...
Issued at 1029 AM CDT Tue Aug 22 2023

The center of Tropical Storm Harold reformed more to the north
this morning. Latest radar imagery shows Harold has made landfall
south of Baffin Bay over Kenedy County. 12Z CRP sounding showed
precipitable water value of 2.6 inches. Bands of heavy rain with
high rainfall rates (2-3 inches per hour) will continue within the
rain bands, but westward movement of bands at 20 mph will limit
overall duration. Latest LAPS analysis shows 0-1 helicity from
150-200 m2/s2 over the Coastal Bend into the eastern Brush
Country. Quick development of tornadoes will remain possible
through the afternoon. No changes were made to current Tropical
Storm Warning in effect.

...

The tide levels continue to increase along the Middle Texas coast.
Tides are up to 1.6 feet MSL and climbing at Port O'Connor and
Aransas Pass. Web cam shows water has reached the beach access
roads at Whitecap Beach. Coastal Flood Warning remains in effect
until 7 PM.

&&

.SHORT TERM...
(Today through Wednesday)
Issued at 344 AM CDT Tue Aug 22 2023

Newly developed Tropical Storm Harold is the main story in the
short term period. Harold is taking it's time getting convective
bands to the coast, but as of now, some bands are finally about to
reach the coast. Satellite depiction has been pretty impressive
all night with bursts of convection noted in IR. The center of the
storm is still well offshore, and will spend the morning
approaching. Expect landfall somewhere around mid-day, south of
Corpus Christi. Current forecast is for a peak wind of 45 kts
around landfall, but expect stronger gusts. The storm will quickly
move off to the west and should be into Mexico late this evening.
Not too much has changed with overall thinking on impacts, with
the biggest concern being potentially heavy rainfall. Forecast
still indicates a widespread 3 to 5 inches of rain, over mainly
the southern half of the forecast area and into the Rio Grand
plains. Locally higher amounts are possible. With the very dry
grounds across the area, flooding threat is pretty low as the
ground should be able to soak up most of the rain, but isolated to
scattered flash floods cant be ruled out, with urban areas being
especially sensitive.

Have issued wind advisory for western counties expecting Harold to
have weakened below tropical storm strength by then. Could see
some 30-40 mph gusts there though with squalls.

Expect widespread precip and wind gusts to end pretty quickly
overnight. Will keep some scattered showers and storms in the area
through Wednesday as a band of vorticity remains over the region.

Temperatures today should be much cooler than we've seen lately,
and currently have mid 80s in the forecast for most of the area
thanks to the cloud cover and rain. These could be even too high
in some areas. Around the Victoria Crossroads we could reach the
90s again where less rain is expected.

There is a high risk for rip currents along gulf facing beaches
today and tonight, and coastal flooding with inundation up to the
3 feet is also expected.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 344 AM CDT Tue Aug 22 2023

High pressure builds back into the region in the long term period.
Our cooler temps are not going to last long as we return to the
90s and low 100s by late week. We'll likely see a return to heat
advisories across portions of the area as well. While there is no
real organized periods of showers and storms in the long term
period, isolated showers or storms cant be ruled out at times as
moisture remains moderate to at times high for this time of year.

&&

.AVIATION...
(12Z TAFS)
Issued at 615 AM CDT Tue Aug 22 2023

The outer bands of TS Harold have begun moving onshore this
morning. Conditions across S TX are expected to deteriorate from
east to west. Prevailing conditions are expected to be MVFR, with
periods of IFR/LIFR conditions as bands of heavy rainfall move
west-northwest. Winds are expected to gust to tropical storm
force across the eastern portions of S TX, then spreading
westward toward the Rio Grand Plains through the day.

&&

.MARINE...
Issued at 344 AM CDT Tue Aug 22 2023

Strong winds to gales are developing across the region early this
morning as Tropical Storm Harold moves toward the middle Texas
coast. Expect gale to storm force winds to persist through at
least mid-day with some improvement by this evening and into
Wednesday. Band of showers and thunderstorms are expected through
much of the day as well. Conditions will begin to improve late
today and tonight. Mainly light winds are expected by Wednesday.
Seas will be a bit slower to subside.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    86  78  93  77 / 100  50  40   0
Victoria          93  77 100  76 /  90  20  20   0
Laredo            84  76  94  77 / 100  60  70  20
Alice             86  77  95  74 / 100  60  40  10
Rockport          88  81  93  77 / 100  50  30   0
Cotulla           89  78  97  76 /  90  50  60  10
Kingsville        86  77  94  76 / 100  60  40   0
Navy Corpus       86  81  92  80 / 100  60  40  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for TXZ231-232-240>247-342>347-442-443-
     447.

     Wind Advisory until 7 PM CDT this evening for TXZ229-230-239.

     Coastal Flood Warning until 7 PM CDT this evening for TXZ245-
     342>347-442-443-447.

     High Rip Current Risk through Wednesday morning for TXZ345-442-
     443-447.

GM...Tropical Storm Warning for GMZ231-232-236-237-250-255-270-275.

&&

SHORT TERM...TMT/89
LONG TERM....PH
AVIATION...TE

In the hours before

Local storm report, Aug 22, 1:32 PM CDT, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
132 PM CDT Tue Aug 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     Flash Flood      Kingsville              27.51N 97.86W
08/22/2023                   Kleberg            TX   Public

            Social media report of street flooding in
            Kingsville on 14th street between Ailsie and
            Caesar Avenues.

&&

TC
Local storm report, Aug 22, 1:40 PM CDT, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
140 PM CDT Tue Aug 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Tropical Cyclone 5 WNW Cc Nas            27.71N 97.36W
08/22/2023                   Nueces             TX   Public

            Social media reports of tree limbs down near
            Airline and McArdle. Time is estimated.

&&

TC
Local storm report, Aug 22, 1:41 PM CDT, 2 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
141 PM CDT Tue Aug 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Tropical Cyclone 1 SW Cc Nas             27.68N 97.30W
08/22/2023                   Nueces             TX   Public

            Social media report of fence damage in the
            Flour Bluff area. Time is estimated.

&&

TC
Local storm report, Aug 22, 2:29 PM CDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
229 PM CDT Tue Aug 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     Tropical Cyclone 5 NW Flour Bluff        27.70N 97.37W
08/22/2023                   Nueces             TX   Public

            Social media report of flooding off Patton
            street. Time estimated.

&&

TC
Local storm report, Aug 22, 2:31 PM CDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
231 PM CDT Tue Aug 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     Tropical Cyclone 4 WNW Flour Bluff       27.68N 97.37W
08/22/2023                   Nueces             TX   Public

            Social media report of light poles downed at
            the McDonalds on Saratoga and Cimmaron.

&&

TC
Local storm report, Aug 22, 2:53 PM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
253 PM CDT Tue Aug 22 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     Coastal Flood    Corpus Christi North Be 27.83N 97.39W
08/22/2023                   Nueces             TX   Emergency Mngr

            Many roads flooded and closed on north beach
            due to high tides including intersections
            along Surfside and North Shoreline.

&&

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:50 PM CDTWind AdvisoryCRPDuval, La Salle, McMullen, Webb23 hr
Aug 22, 2:44 AM CDTSpecial Marine WarningCRP29 min
Aug 22, 5:03 AM CDTSpecial Marine WarningCRP41 min
Aug 22, 7:56 AM CDTSpecial Marine WarningCRP34 min
Aug 22, 8:03 AM CDTTornado WarningCRPKleberg27 min
Aug 22, 8:31 AM CDTSpecial Marine WarningCRP19 min
Aug 22, 9:46 AM CDTFlash Flood WarningCRPAransas, Kleberg, Nueces, San Patricio3 hr
Aug 22, 11:10 AM CDTTornado WarningCRPDuval35 min
Aug 22, 11:14 AM CDTFlash Flood WarningCRPDuval, Jim Wells, Kleberg, Live Oak, Nueces, San Patricio3 hr
Aug 22, 11:14 AM CDTTornado WarningCRPDuval, Live Oak, McMullen18 min
Aug 22, 11:16 AM CDTTornado WarningCRPBee, Live Oak29 min
Aug 22, 11:23 AM CDTTornado WarningCRPJim Wells, Live Oak, Nueces, San Patricio16 min
Aug 22, 11:26 AM CDTTornado WarningCRPGoliad34 min
Aug 22, 11:42 AM CDTTornado WarningCRPBee, Live Oak48 min
Aug 22, 11:47 AM CDTTornado WarningCRPDuval, La Salle, McMullen, Webb43 min
Aug 22, 12:00 PM CDTTornado WarningCRPDuval, Jim Wells9 min
Aug 22, 12:17 PM CDTTornado WarningCRPLive Oak, McMullen17 min
Aug 22, 12:44 PM CDTFlash Flood WarningCRPKleberg, Nueces, San Patricio3 hr
Aug 22, 2:14 PM CDTTornado WarningCRPDuval, Jim Wells, Live Oak, McMullen15 min
Aug 22, 2:35 PM CDTTornado WarningCRPLive Oak, McMullen25 min
Aug 22, 3:51 PM CDTSmall Craft AdvisoryCRP9 hr
Aug 22, 4:02 PM CDTFlash Flood WarningCRPWebb4 hr
Aug 22, 5:16 PM CDTAreal Flood WarningCRPJim Wells, Live Oak, Nueces, San Patricio3 hr

Nearby

River Flood Warnings in Texas, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.